Alert archive / Missouri / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 199, NWS Kansas City, MO

August 28, 20187 counties in Missouri

NWS Kansas City, MO issued this severe thunderstorm warning at Aug 28, 2018, 5:41 PM CDT for 7 counties in Missouri. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 28, 2018, 5:41 PM CDT (22:41 UTC)
Expired
Aug 28, 2018, 6:30 PM CDT
In force
49 min
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Hail
1.25 in
Wind
70.0 mph

Counties Caldwell County, MO, Carroll County, MO, Clay County, MO, Jackson County, MO, Lafayette County, MO, Livingston County, MO, Ray County, MO

The radar

The Pleasant Hill radar (KEAX), 40 km from the middle of the area, began a volume at 22:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 28, 5:06 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Topeka, KS (KFOE), launched 12:00Z, 10.7 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2018-08-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 858 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2018-08-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 407 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
858 J/kg
Mixed-layer CIN
-435 J/kg
Mixed-layer LCL
1348 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
407 m²/s²
0-3 km storm-relative helicity
359 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

651 
WUUS53 KEAX 282241
SVREAX
MOC025-033-047-095-107-117-177-282330-
/O.NEW.KEAX.SV.W.0199.180828T2241Z-180828T2330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Kansas City/Pleasant Hill MO
541 PM CDT TUE AUG 28 2018

The National Weather Service in Pleasant Hill has issued a

* Severe Thunderstorm Warning for...
  Northeastern Clay County in west central Missouri...
  Ray County in west central Missouri...
  Western Carroll County in north central Missouri...
  Southeastern Caldwell County in north central Missouri...
  Lafayette County in west central Missouri...
  Eastern Jackson County in west central Missouri...
  Southwestern Livingston County in north central Missouri...

* Until 630 PM CDT.

* At 541 PM CDT, severe thunderstorms were located along a line
  extending from Lawson to Buckner to near Cleveland, moving east at
  40 mph.

  HAZARD...70 mph wind gusts and half dollar size hail.

  SOURCE...Trained weather spotters.

  IMPACT...Hail damage to vehicles is expected. Expect considerable 
           tree damage. Wind damage is also likely to mobile homes, 
           roofs, and outbuildings.

* Locations impacted include...
  Independence, Blue Springs, Grain Valley, Excelsior Springs, Oak
  Grove, Richmond, Odessa, Greenwood, Higginsville, Lexington,
  Buckner, Lawson, Lake Lotawana, Lone Jack, Braymer, Orrick,
  Wellington, Norborne, Hardin and Henrietta.

This includes Interstate 70 in Missouri between mile markers 21 and
47.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for large hail and damaging winds. People outside
should move immediately to shelter inside a strong building. Stay
away from windows.

Large hail and damaging winds and continuous cloud to ground
lightning is occurring with these storms. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3886 9433 3911 9425 3945 9424 3946 9421
      3949 9421 3969 9357 3927 9358 3894 9382
      3894 9383 3892 9384 3891 9392 3892 9411
      3889 9412
TIME...MOT...LOC 2241Z 249DEG 37KT 3943 9422 3913 9422 3872 9462 

HAIL...1.25IN
WIND...70MPH
 
$$

Grana
2 follow-up statements
760 
WWUS53 KEAX 282306
SVSEAX

Severe Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
606 PM CDT TUE AUG 28 2018

MOC047-282316-
/O.CAN.KEAX.SV.W.0199.000000T0000Z-180828T2330Z/
Clay MO-
606 PM CDT TUE AUG 28 2018

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CLAY COUNTY IS
CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
north central and west central Missouri.

LAT...LON 3887 9432 3913 9421 3949 9421 3969 9357
      3927 9358 3894 9382 3894 9383 3892 9384
      3891 9392 3892 9411
TIME...MOT...LOC 2306Z 249DEG 37KT 3952 9393 3922 9393 3881 9433 

$$

MOC025-033-095-107-117-177-282330-
/O.CON.KEAX.SV.W.0199.000000T0000Z-180828T2330Z/
Ray MO-Carroll MO-Caldwell MO-Lafayette MO-Jackson MO-Livingston MO-
606 PM CDT TUE AUG 28 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR RAY...WESTERN CARROLL...SOUTHEASTERN CALDWELL...LAFAYETTE...
EASTERN JACKSON AND SOUTHWESTERN LIVINGSTON COUNTIES...

At 606 PM CDT, severe thunderstorms were located along a line
extending from near Cowgill to Henrietta to near Lake Winnebago,
moving east at 45 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Blue Springs, Grain Valley, Excelsior Springs, Oak Grove, Richmond,
Odessa, Higginsville, Lexington, Buckner, Lawson, Lake Lotawana,
Braymer, Orrick, Wellington, Norborne, Hardin, Henrietta, Crystal
Lakes, Sibley and Mayview.

This includes Interstate 70 in Missouri between mile markers 22 and
47.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

&&

LAT...LON 3887 9432 3913 9421 3949 9421 3969 9357
      3927 9358 3894 9382 3894 9383 3892 9384
      3891 9392 3892 9411
TIME...MOT...LOC 2306Z 249DEG 37KT 3952 9393 3922 9393 3881 9433 

HAIL...1.00IN
WIND...60MPH
 
$$

Grana
380 
WWUS53 KEAX 282323
SVSEAX

Severe Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
623 PM CDT TUE AUG 28 2018

MOC025-033-095-107-117-177-282333-
/O.EXP.KEAX.SV.W.0199.000000T0000Z-180828T2330Z/
Ray MO-Carroll MO-Caldwell MO-Lafayette MO-Jackson MO-Livingston MO-
623 PM CDT TUE AUG 28 2018

...THE SEVERE THUNDERSTORM WARNING FOR RAY...WESTERN CARROLL...
SOUTHEASTERN CALDWELL...LAFAYETTE...EASTERN JACKSON AND SOUTHWESTERN
LIVINGSTON COUNTIES WILL EXPIRE AT 630 PM CDT...
            
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning will be allowed to expire.

A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
north central and west central Missouri.

LAT...LON 3887 9432 3913 9421 3949 9421 3969 9357
      3927 9358 3894 9382 3894 9383 3892 9384
      3891 9392 3892 9411
TIME...MOT...LOC 2323Z 270DEG 37KT 3957 9377 3927 9377 3886 9417 

$$

Grana

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 28, 3:45 PM CDT, 1 hour 56 minutes earlier.

Area forecast discussion, Aug 28, 3:45 PM CDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
345 PM CDT Tue Aug 28 2018

.Discussion...
Issued at 345 PM CDT TUE AUG 28 2018

Satellite imagery shows a weakly amplified pattern in place across
the Nation, with a notable shortwave trough seen zipping east into
the Dakotas, which will be the primary upper level driver for the
storms expected through the rest of the afternoon and overnight
periods in eastern Kansas and Missouri. Closer to home, the surface
front associated with the Dakotas trough is currently wallowing
around Nebraska City, southwest into central Kansas; which has
allowed breezy hot and humid south winds to prevail through the day
across the region. Otherwise, early this morning moisture transport
on the nose of the nocturnal jet, running parallel to the surface
front, spread across the frontal boundary to our north and helped
fuel morning into early afternoon thunderstorm activity across
northern Missouri. The morning activity is not anticipated to have
much, if any, moderating affect on the convection this afternoon and
evening as the southerly wind has effectively replaced any worked
over airmass from the earlier activity. Thus, the only follow on
effect from the morning storms expected is to lower flash flood
guidance values a little across far northwest Missouri this evening.

For the rest of the afternoon and overnight hours, the trough moving
through the Dakotas will continue it's trek east, dragging the cold
front southeast into and through eastern Kansas and Missouri
overnight. Currently, storms have started to bubble up just ahead of
and along the front, with activity moving back into far northwest
Missouri around 19Z. In general, the front will be pushing into a
rather unstable airmass this afternoon, with MUCAPE values across
our region running in the 4000+ J/KG range. But, the persistent
southwest jet, associated with the Dakotas trough, continues to keep
a bit of a cap in place across the Kansas-Missouri border; as
evidenced by early afternoon aircraft sounding from KMCI and flat
cloud structures on satellite in areas removed from the frontal
boundary. Thus, continue to expect only isolated storms in areas
more than 40 miles from the the front, with more persistent
convection tracking northeast along the front as it presses
southeast through the rest of the afternoon and overnight hours.
Shear along the front will range from 30 to 40 knots through the
evening, thus severe storms are likely at some point, though the
parallel nature of the flow to the front indicates that some large
hail will be possible, but that damaging wind from collapsing
storms or mixing down of the jet, is the most likely severe
weather feature this afternoon and tonight. Otherwise,
precipitable water values around 2 inches along the front will
allow for very efficient rain making storms, so any locations that
get more than one or two storms with torrential rain may see
flooding issues. There is some potential for late tonight/early
Wednesday morning for redevelopment of storms in a broad area of
far northern Missouri as many solution advertise the nocturnal jet
bumping into an elevated frontal boundary lagging behind the
front. This will bring more rain to areas north of the River, but
in a scattered nature, but will still need watching. And, the
last big adjustment to the forecast for tonight was to limit the
highest POPs to area along and north of the Missouri River, as the
capping from the southwest jet is looking strong enough to limit
the ability for storms to spread farther south before sunrise.

Beyond tonight...temperatures will cool nicely behind the front for
Wednesday and Thursday, with another chance for rain Thursday night
into Friday as another trough moves into the northern Plains.

&&

.Aviation...(For the 18Z TAFS through 18Z Wednesday Afternoon)
Issued at 1234 PM CDT TUE AUG 28 2018

VFR conditions will greet the 18Z TAF, but a cold front will
sweep through this afternoon and this evening, bringing showers
and thunderstorms for a large portion of this TAF cycle. Much of
the activity will be focused late in the afternoon through
midnight. Storms may persist through the early morning hours of
Wednesday, but we expect the focus for storms to have shifted
east. All that said, this is a low confidence forecast that will
likely need lots of amending once the storms along the front near
the terminals.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
MO...NONE.
&&

Discussion...Cutter
Aviation...Cutter
Hazardous weather outlook, Aug 28, 5:02 AM CDT, 12 hours 39 minutes before
Hazardous Weather Outlook
National Weather Service Kansas City/Pleasant Hill MO
502 AM CDT Tue Aug 28 2018

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-291015-
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS-
Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-
Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton-
Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton-
Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-
Cooper-Bates-Henry-
502 AM CDT Tue Aug 28 2018

This hazardous weather outlook is for northwest...north central and
west central Missouri...as well as extreme eastern Kansas.

.DAY ONE...Today and Tonight

 Heat indices between 97-102 degrees are expected this afternoon.

 Severe storms are possible across the area late this afternoon into
 this evening. Large hail and damaging winds will be the main
 threats however, an isolated tornado cannot be completely ruled out.

 These storms will be capable of producing heavy rainfall which may
 lead to localized flash flooding.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

 No hazardous weather is expected at this time.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

In the hours before

Special weather statement, Aug 28, 5:04 PM CDT, 37 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
504 PM CDT TUE AUG 28 2018

KSZ057-104-105-MOZ028-029-037-043-282245-
Johnson KS-Wyandotte KS-Miami KS-Platte MO-Cass MO-Jackson MO-
Clay MO-
504 PM CDT TUE AUG 28 2018

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN WYANDOTTE...NORTHERN
MIAMI...JOHNSON...NORTHWESTERN CASS...CLAY...SOUTHEASTERN PLATTE AND
JACKSON COUNTIES UNTIL 545 PM CDT...

At 503 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Parkville to near Lake Quivira to near Olathe.
Movement was northeast at 40 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
these storms.

Locations impacted include...
Kansas City, Overland Park, Olathe, Independence, Lee's Summit,
Shawnee, Blue Springs, Lenexa, Leawood, Raytown, Liberty, Gladstone,
Grandview, Belton, Prairie Village, Raymore, Gardner, Merriam,
Mission and Smithville.

This includes the following highways...
 Interstate 70 in Missouri between mile markers 0 and 22.
 Interstate 70 in Kansas between mile markers 413 and 423.
 Interstate 35 in Missouri between mile markers 0 and 30.
 Interstate 35 in Kansas between mile markers 208 and 235.
 Interstate 29 between mile markers 0 and 11.
 Interstate 635 between mile markers 0 and 12.
 Interstate 470 between mile markers 0 and 16.
 Interstate 435 between mile markers 0 and 11, between mile markers
20 and 24, and between mile markers 38 and 83.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3945 9430 3911 9424 3876 9423 3859 9503
      3896 9483 3925 9477
TIME...MOT...LOC 2203Z 231DEG 35KT 3919 9469 3900 9474 3882 9483

Grana
Special weather statement, Aug 28, 5:21 PM CDT, 20 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
521 PM CDT TUE AUG 28 2018

MOZ005-014-282245-
Daviess MO-Harrison MO-
521 PM CDT TUE AUG 28 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN DAVIESS AND SOUTH
CENTRAL HARRISON COUNTIES UNTIL 545 PM CDT...

At 521 PM CDT, Doppler radar was tracking a strong thunderstorm near
Gallatin, moving northeast at 35 mph.

Dime size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Gallatin, Gilman City, Coffey and Jameson.

This includes Interstate 35 in Missouri between mile markers 70 and
75.

A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
north central Missouri.

LAT...LON 4012 9376 4005 9377 3989 9400 3999 9417
      4019 9390
TIME...MOT...LOC 2221Z 230DEG 31KT 3997 9405

Grana
Local storm report, Aug 28, 5:28 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
528 PM CDT TUE AUG 28 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     TSTM WND DMG     3 W STANLEY             38.86N 94.72W
08/28/2018                   JOHNSON            KS   EMERGENCY MNGR

            BROKEN 4 INCH DIAMETER LIMB IN RESIDENTIAL
            NEIGHBORHOOD.

&&

PP
Local storm report, Aug 28, 5:31 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
531 PM CDT TUE AUG 28 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0519 PM     HAIL             8 W RAYTOWN             38.99N 94.60W
08/28/2018  E0.75 INCH       JACKSON            MO   TRAINED SPOTTER

            TIME ESTIMATED VIA RADAR.

&&

PP
Local storm report, Aug 28, 5:34 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
534 PM CDT TUE AUG 28 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0506 PM     TSTM WND DMG     1 W MERRIAM             39.02N 94.71W
08/28/2018                   JOHNSON            KS   EMERGENCY MNGR

            NUMEROUS BRANCHES DOWN AND SOME POWER POLES
            DOWN IN SHAWNEE. TIME ESTIMATED VIA RADAR.

&&

PP
Local storm report, Aug 28, 5:40 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
540 PM CDT TUE AUG 28 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0538 PM     HAIL             4 S INDEPENDENCE        39.04N 94.40W
08/28/2018  E0.88 INCH       JACKSON            MO   PUBLIC

            LOTS OF DIME TO NICKEL SIZED HAIL FALLING
            ALONG WITH STRONG WINDS.

&&

PP

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 28, 9:27 AM CDTSpecial Weather StatementEAXNodaway48 min
Aug 28, 9:31 AM CDTSpecial Weather StatementEAXHolt29 min
Aug 28, 10:02 AM CDTSpecial Weather StatementEAXHolt28 min
Aug 28, 10:52 AM CDTSpecial Weather StatementEAXNodaway23 min
Aug 28, 10:58 AM CDTAreal Flood AdvisoryEAXAndrew, Gentry, Holt, Nodaway, Worth3 hr
Aug 28, 11:17 AM CDTSpecial Weather StatementEAXGentry28 min
Aug 28, 3:12 PM CDTSpecial Weather StatementEAXHolt33 min
Aug 28, 3:48 PM CDTSpecial Weather StatementEAXNodaway27 min
Aug 28, 3:57 PM CDTSpecial Weather StatementEAXDaviess33 min
Aug 28, 4:22 PM CDTSevere Thunderstorm WarningEAXDaviess, Gentry, Harrison23 min
Aug 28, 4:26 PM CDTSpecial Weather StatementEAXHarrison34 min
Aug 28, 4:32 PM CDTSevere Thunderstorm WarningEAXHarrison, Mercer28 min
Aug 28, 4:41 PM CDTSevere Thunderstorm WarningEAXDaviess, Grundy, Harrison, Mercer49 min
Aug 28, 5:04 PM CDTSpecial Weather StatementEAXClay, Jackson41 min
Aug 28, 5:13 PM CDTSevere Thunderstorm WarningEAXCass, Clay, Jackson, Platte47 min
Aug 28, 5:21 PM CDTSpecial Weather StatementEAXDaviess24 min
Aug 28, 5:30 PM CDTSevere Thunderstorm WarningEAXDaviess, Grundy, Harrison45 min
Aug 28, 6:11 PM CDTSpecial Weather StatementEAXGrundy49 min
Aug 28, 6:14 PM CDTSevere Thunderstorm WarningEAXDaviess, Grundy, Livingston46 min
Aug 28, 6:32 PM CDTSevere Thunderstorm WarningEAXGrundy, Sullivan43 min
Aug 28, 6:37 PM CDTSpecial Weather StatementEAXHarrison53 min
Aug 28, 6:59 PM CDTSpecial Weather StatementEAXSullivan46 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.